Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Factoring polynomials over finite fields using differential equations and normal bases


Author: Harald Niederreiter
Journal: Math. Comp. 62 (1994), 819-830
MSC: Primary 11T06; Secondary 11Y16
MathSciNet review: 1216262
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The deterministic factorization algorithm for polynomials over finite fields that was recently introduced by the author is based on a new type of linearization of the factorization problem. The main ingredients are differential equations in rational function fields and normal bases of field extensions. For finite fields of characteristic 2, it is known that this algorithm has several advantages over the classical Berlekamp algorithm. We develop the algorithm in a general framework, and we show that it is feasible for arbitrary finite fields, in the sense that the linearization can be achieved in polynomial time.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11T06, 11Y16

Retrieve articles in all journals with MSC: 11T06, 11Y16


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1994-1216262-2
PII: S 0025-5718(1994)1216262-2
Keywords: Polynomial factorization, differential equations in rational function fields, normal bases
Article copyright: © Copyright 1994 American Mathematical Society